Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 69, NWS Little Rock, AR

July 1, 2004Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 1, 2004, 12:15 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2004, 12:15 PM CDT (17:15 UTC)
Expired
Jul 1, 2004, 2:15 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 011720
FFWLIT
ARC011-043-011915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DREW COUNTY IN SOUTHEAST ARKANSAS
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 215 PM CDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS TWO
  INCHES OF RAIN HAS FALLEN IN THE PAST HOUR OVER BRADLEY
  COUNTY. THIS RAIN HAS ALREADY FALLEN ON SATURATED GROUND WITH
  FLASH FLOODING LIKELY. REPORTS FROM BRADLEY COUNTY INDICATE 
  NUMEROUS STREETS UNDER WATER IN AND NEAR WARREN. THE HEAVIEST OF
  THE PRECIPITATION WILL MOVE INTO DREW COUNTY SHORTLY. WITH
  ADDITIONAL HEAVY RAIN STILL POSSIBLE...ADDITIONAL FLASH FLOODING 
  CAN BE EXPECTED.

&&
 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3376 9161 3342 9155 3330 9230 3368 9228

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:28 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 1, 10:28 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 AM CDT THU JUL  1 2004

.DISCUSSION...
UPDATE ON THE WAY THIS MORNING TO LOWER POPS AND QPF FOR THE
REMAINDER OF THE DAY. CURRENT RADAR CONTINUES TO SHOW A DECREASING
TREND WITH THE PRECIPITATION AS DRIER AIR TRIES TO PUNCH IN FROM THE
SOUTHWEST. LATEST WATER VAPOR IMAGERY SHOWS DRY SLOT ENTERING THE
EXTREME SOUTHWEST CORNER OF THE STATE BUT NOT CONFIDENT HOW FAR IT
WILL PROGRESS AS LARGE AREA OF CONVECTION IN OKLAHOMA TRIES TO MOVE
EASTWARD.

NEW MODELS SHUNT ALL THE PRECIPITATION OFF TO THE EAST FOR THIS
AFTERNOON. STILL SOME SHOWERS POSSIBLE CENTRAL AND NORTH THROUGH THE
REMAINDER OF THE DAY IN TROPICAL AIRMASS. WITH NO REAL FORCING SEEN
WILL LOWER POPS ACROSS ALL AREAS WITH THE EXCEPTION OF THE SOUTH
WHERE MODELS CONTINUE TO SWING A SHORTWAVE THROUGH.

WILL ALSO NEED TO LOWER TEMPS A DEGREE OR TWO BASED ON CURRENT
TRENDS AND RAIN COOLED AIR. MODELS CONTINUE TO SWING THE UPPER
TROUGH THROUGH THE AREA LATE TONIGHT AND FRIDAY SO ONLY A RESPITE
FROM THE WET WEATHER EXPECTED. MODELS ALSO SPEEDING THE SYSTEM UP
VERSUS THIS TIME YESTERDAY BUT WILL WAIT FOR ALL THE DATA TO COME IN
BEFORE MAKING WHOLESALE CHANGES.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

56
Hazardous weather outlook, Jul 1, 8:15 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT THU JUL 1 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE OVER ARKANSAS TODAY
AND TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS AND SOME
THUNDERSTORMS. WHILE A FEW STORMS MAY BECOME STRONG BRIEFLY...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...AND LIGHT
WINDS AT THE LOWER AND MID LEVELS...THE STORMS WILL BE SLOW-MOVING...
AND THEY MAY PRODUCE BRIEF...HEAVY RAINFALL. THE HEAVY RAINS MAY
CAUSE PONDING OF WATER ON STREETS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL LOW WILL DROP CLOSE TO ARKANSAS IN NORTHWEST FLOW
ALOFT. IT WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE FOUR-STATE AREA OF SOUTHEAST OKLAHOMA...NORTH
EAST TEXAS...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA FRIDAY
AFTERNOON AND EVENING.

IT APPEARS THAT THE MAIN THREATS FROM THESE STORMS WILL BE STRONG
WINDS AND LARGE HAIL ACROSS SOUTHWEST AND WEST CENTRAL ARKANSAS
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:36 PM CDTFlash Flood WarningLZKJohnson119 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.